Heat, Colbert
- When
- June 13, 11:00 AM CST to 5:00 PM CST
- Where
- Colbert forecast zone
- Reported by
- ASOS
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
The heat index reached 105-109 degrees for several hours.
Heat index values reached 105-109 degrees during the afternoon hours in north central and northwest Alabama. Temperatures in the middle 90s combined with dew points in the middle to upper 70s.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Heat index values reached 105-109 degrees during the afternoon hours in north central and northwest Alabama. Temperatures in the middle 90s combined with dew points in the middle to upper 70s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 13, 10:52 AM CST, 8 minutes earlier.
Area Forecast Discussion National Weather Service Huntsville AL 1152 AM CDT Mon Jun 13 2022 ...New AVIATION... .NEAR TERM... (Rest of Today) Issued at 1045 AM CDT Mon Jun 13 2022 Morning model guidance suggests that weather conditions across the local forecast area today will be dominated by a strong ridge of high pressure aloft centered across northern MS. Although a weak mid-level vorticity maxima dropping southeastward through the Lower OH Valley earlier this morning provided sufficient lift to initiate a few showers and thunderstorms earlier across western TN, this activity appears to be dissipating in both coverage and intensity, a trend that should continue as the weakening disturbance advances further southeastward into the TN Valley later this afternoon. Although we cannot completely discount the possibility of a remote shower or thunderstorm late this afternoon, most locations should remain mostly sunny and dry, allowing temperatures to reach targeted highs ranging from the u80-l90s in elevated terrain to the m-u 90s in valley locations. Corresponding heat index values will be more than adequate to justify the current configuration of the Heat Advisory, with a few locations perhaps briefly touching Excessive Heat Warning criteria. && .SHORT TERM... (Tonight through Wednesday) Issued at 305 AM CDT Mon Jun 13 2022 Little change in this overall pattern is expected tonight, before the upper ridge pattern begins to drift eastward Tue. Unseasonably warm temps are again expected tonight, with lows falling into the lower/mid 70s. Temps will then rebound into the mid 90s again later in the day Tue. However, dew pts are expected to be slightly lower, with max heat indices Tue more in the 100-105F range. Given the sparse coverage with heat indices near 105F, there is no need to extend the Heat Advisory into Tue for now, although this may change pending future T/Td trends. Some weak upper disturbances will also begin to drop southward along the eastern fringe of the upper ridge pattern Tue/Wed. With time height profiles suggesting the depth of moisture increasing to the H5 level, iso to perhaps sct showers/tstms are possible later in the day Tue and especially Wed. Any rainfall looks to mainly affect the central/eastern portions of the mid TN Valley. Given the abundant buoyant energy/latent heating in place, some of these storms may produce gusty winds and brief heavy rainfall. Lows Tue night again look to trend in the lower/mid 70s, before temps rebound into the lower/mid 90s later in the day Wed. && .LONG TERM... (Wednesday night through Sunday) Issued at 305 AM CDT Mon Jun 13 2022 Upper level ridging situated over the southeastern Lower-48 will in part help continue very warm to hot weather for the region. The ridge as we go past the midweek will become a bit weaker and more spread out than was the case earlier. Troughing is also making a return, as an upper low over southern Canada early Thursday moves eastward. It will induce troughing along the east coast, while the upper high will retreat westward to the south/central Great Plains. Daily high temperatures on Thu/Fri should rise into the low/mid 90s, with lower 70s dewpoints yielding afternoon heat indices in the mid 90s to around 103 degrees. Although the HI numbers stay below advisory criteria, the duration of the heat, and night time lows only cooling into the lower 70s will add up, and could produce heat related ailments to the more vulnerable population. The weakening ridge, plenty of lower level moisture, and a less capped unstable atmosphere thanks to strong daytime heating, will allow for better chances of showers and thunderstorms to impact the Tennessee Valley. Deterministic models to one degree or another paint showers over the region, so continued a slight chances to start the extended period. More shower/thunderstorm activity should develop Thu afternoon and evening, and again Fri afternoon. Drier air should start filtering in as a cold front nears from the north. Dewpoints in the lower 70s should fall into the 60s before daybreak Saturday. This drier air and slightly cooler temperatures (highs "only" in the lower 90s) this weekend should result in dry weather, and more comfortable heat indices (closer to actual air temperatures) Sat/Sun. && .AVIATION... (18Z TAFS) Issued at 1152 AM CDT Mon Jun 13 2022 VFR conditions will persist at the HSV/MSL terminals this forecast period, with few high-based Cu beneath a more scattered layer of Ac. Sfc winds will generally be from the SW at 5-10 knots during the daylight hours, but should become lgt/vrbl overnight. Although not expected to result in significant impacts at either terminal, a brief period of BR/HZ will be possible btwn 14/10-13Z. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...Heat Advisory until 6 PM CDT this evening for ALZ001>007-016. TN...Heat Advisory until 6 PM CDT this evening for TNZ076-096. && NEAR TERM...70/DD SHORT TERM...09 LONG TERM...RSB AVIATION...70/DD
Hazardous Weather Outlook National Weather Service Huntsville AL 448 AM CDT Mon Jun 13 2022 ALZ001>010-016-TNZ076-096-097-141100- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 448 AM CDT Mon Jun 13 2022 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Today and Tonight... Afternoon heat indices are expected to climb near or just above 105 degrees, especially for locations along and west of Interstate 65. A Heat Advisory is in effect for portions of southern middle Tennessee into northwest and north central Alabama from noon until 6 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Afternoon heat indices may again approach 105 degrees in a few areas on Tuesday and a Heat Advisory may be needed Isolated to perhaps scattered mainly afternoon thunderstorms are possible Tuesday through Friday. A few of these storms may produce gusty winds, small hail and brief heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
8 heat. Local standard time, as filed.
The heat index reached 105-109 degrees for several hours.
The heat index reached 105-109 degrees for several hours.
The heat index reached 105-109 degrees for several hours.
The heat index reached 105-107 degrees for several hours.
The heat index reached 105-109 degrees for several hours.
The heat index reached 105-109 degrees for several hours.
The heat index reached 105-109 degrees for several hours.
The heat index reached 105 degrees for a few hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1020333, 1020335, 1020336, 1020337, 1020338, 1020340, 1020343, 1020347.